Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 112, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jul 10, 2001, 2:59 PM EDT for Clinton County, Pennsylvania. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 10, 2001, 2:59 PM EDT (18:59 UTC)
- Expired
- Jul 10, 2001, 3:45 PM EDT
- In force
- 46 min
- Issued by
- NWS State College, PA
- Area
- Whole counties
County Clinton County, PA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 3:34 PM EDT | Thunderstorm Wind 50 E | Renovo, PA | Trees were reported down in Renovo. |
| Jul 10, 3:48 PM EDT | Tornado F0 | Lamar, PA | An F0 tornado touched down briefly near Lamar. The path length was 100 yards and the width 20-50 yards. The tornado downed some trees on Mountain Road. It lifted less than a minute after touchdown. No injuries or fatalities were reported. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.0 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 196 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1138 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
971
WUUS51 KCTP 101859
SVRCTP
PAC035-101945-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
259 PM EDT TUE JUL 10 2001
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLINTON COUNTY IN PENNSYLVANIA
* UNTIL 345 PM EDT.
* AT 255 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 5 MILES NORTHWEST OF TAMARACK...OR 32 MILES
EAST OF ST. MARYS...MOVING SOUTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
TAMARACK AT 305 PM.
WESTPORT AT 315 PM.
RENOVO AT 320 PM.
HYNER AT 330 PM.
GLEN UNION AT 340 PM.
THIS IS A DANGEROUS STORM. STAY INDOORS AWAY FROM WINDOWS. SEVERE
THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER OR HAIL THREE
QUARTERS OF AN INCH OR LARGER.
$$
LAT...LON 4150 7791 4139 7800 4114 7775 4124 7740
4147 7765What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 2:37 PM EDT, 22 minutes earlier.
Area forecast discussion, Jul 10, 2:37 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1015 AM EDT TUE JUL 10 2001 UPDATED TO INCLUDE SEVERE THUNDERSTORM WATCH 538. .CTP...SVR TSTM WATCH FOR SRN HALF OF CWA. GA.RTNER
In the hours before
Special weather statement, Jul 10, 10:32 AM EDT, 4 hours 27 minutes before
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-102130- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1032 AM EDT TUE JUL 10 2001 ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS CENTRAL PENNSYLVANIA THIS AFTERNOON INTO THIS EVENING... A SOUTHWEST WIND IS USHERING IN WARMER AND INCREASINGLY MOIST AIR TO CENTRAL PENNSYLVANIA TODAY. THIS IS IN ADVANCE OF A COLD FRONT WHICH WILL MOVE INTO NORTHERN PENNSYLVANIA THIS AFTERNOON. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON... SOME OF WHICH MAY APPROACH SEVERE LIMITS. THE STRONGEST THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON AND THIS EVENING. WIND DAMAGE WILL BE THE PRIMARY THREAT FROM THESE STORMS...ALTHOUGH HAIL...HEAVY DOWNPOURS AND FREQUENT CLOUD TO GROUND LIGHTNING ARE POSSIBLE AS WELL. SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON INTO THIS EVENMING. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS. GARTNER/RXR
Special weather statement, Jul 10, 1:58 PM EDT, 1 hour 1 minute before
PAZ024>028-033>036-056>059-063>066-110045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 158 PM EDT TUE JUL 10 2001 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 900 PM EDT FOR MOST OF SOUTH-CENTRAL PENNSYLVANIA... A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 900 PM EDT FOR THE FOLLOWING COUNTIES... ADAMS...BEDFORD...BLAIR...CAMBRIA...CUMBERLAND...DAUPHIN...FRANKLIN ...FULTON...HUNTINGDON...JUNIATA...LANCASTER...LEBANON...MIFFLIN... PERRY...SCHUYLKILL...SOMERSET...AND YORK. A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS TO OCCUR. WINDS IN EXCESS OF 60 MPH AND HAIL LARGER THEN THREE QUARTERS O[F AN INCH IN DIAMETER ARE POSSIBLE IN AND NEAR THE WATCH AREA. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. ONDREJIK
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 7:37 AM EDT | Severe Thunderstorm Warning | CTP | McKean | 53 min |
| Jul 10, 1:24 PM EDT | Severe Thunderstorm Warning | CTP | Cambria | 36 min |
| Jul 10, 1:41 PM EDT | Severe Thunderstorm Warning | CTP | Schuylkill | 79 min |
| Jul 10, 2:15 PM EDT | Severe Thunderstorm Warning | CTP | Huntingdon | 30 min |
| Jul 10, 2:35 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Dauphin, York | 40 min |
| Jul 10, 2:46 PM EDT | Severe Thunderstorm Warning | CTP | Lebanon | 44 min |
| Jul 10, 3:04 PM EDT | Severe Thunderstorm Warning | CTP | Clearfield | 41 min |
| Jul 10, 3:11 PM EDT | Severe Thunderstorm Warning | CTP | Franklin | 49 min |
| Jul 10, 3:17 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 43 min |
| Jul 10, 3:26 PM EDT | Tornado Warning | CTP | Clinton | 34 min |
| Jul 10, 3:31 PM EDT | Severe Thunderstorm Warning | CTP | Cambria | 44 min |
| Jul 10, 3:35 PM EDT | Severe Thunderstorm Warning | CTP | Somerset | 40 min |
| Jul 10, 3:37 PM EDT | Tornado Warning | CTP | Franklin | 23 min |
| Jul 10, 3:49 PM EDT | Severe Thunderstorm Warning | CTP | Adams | 41 min |
| Jul 10, 4:16 PM EDT | Severe Thunderstorm Warning | CTP | Somerset | 44 min |
| Jul 10, 4:22 PM EDT | Severe Thunderstorm Warning | CTP | Clinton | 38 min |
| Jul 10, 4:37 PM EDT | Severe Thunderstorm Warning | CTP | Centre | 53 min |
| Jul 10, 4:59 PM EDT | Severe Thunderstorm Warning | CTP | Clinton | 46 min |
| Jul 10, 5:04 PM EDT | Severe Thunderstorm Warning | CTP | Northumberland, Snyder | 56 min |
| Jul 10, 5:41 PM EDT | Severe Thunderstorm Warning | CTP | Columbia | 64 min |
| Jul 10, 6:21 PM EDT | Severe Thunderstorm Warning | CTP | Clearfield | 39 min |
| Jul 10, 6:43 PM EDT | Severe Thunderstorm Warning | CTP | Blair, Cambria | 47 min |
| Jul 10, 7:06 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin | 54 min |
| Jul 10, 7:14 PM EDT | Tornado Warning | CTP | Dauphin | 46 min |
| Jul 10, 7:23 PM EDT | Severe Thunderstorm Warning | CTP | Lebanon | 67 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.